Alert archive / Indiana / Wind Advisories in 2008
Wind Advisory 8, NWS Northern Indiana
NWS Northern Indiana issued this wind advisory at Sep 14, 2008, 10:35 AM EDT for 10 counties in Indiana; 7 counties in Ohio. It took effect at Sep 14, 2008, 2:00 PM EDT. It was in force for 2 hr.
The area
The counties it named.
The facts
- Issued
- Sep 14, 2008, 10:35 AM EDT (14:35 UTC)
- In effect from
- Sep 14, 2008, 2:00 PM EDT
- Expired
- Sep 14, 2008, 4:02 PM EDT
- In force
- 2 hr
- Issued by
- NWS Northern Indiana
Counties Adams County, IN, Allen County, IN, Blackford County, IN, Grant County, IN, Huntington County, IN, Jay County, IN, Miami County, IN, Wabash County, IN, Wells County, IN, Whitley County, IN, Allen County, OH, Defiance County, OH, Fulton County, OH, Henry County, OH, Paulding County, OH, Putnam County, OH, Van Wert County, OH
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 2.6 hours before the alert went out and 192 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 141 J/kg
- Mixed-layer CIN
- -135 J/kg
- Mixed-layer LCL
- 843 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 207 m²/s²
- 0-3 km storm-relative helicity
- 209 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 1.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS73 KIWX 141435 NPWIWX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 1035 AM EDT SUN SEP 14 2008 ...IKE TO BRING GUSTY WINDS THIS AFTERNOON AND EVENING... .WINDS SUSTAINED AROUND 30 TO 35 MPH WITH GUSTS AS HIGHS AS 45 TO 50 MPH WILL BE POSSIBLE FOR A SHORT DURATION THIS AFTERNOON AND EARLY EVENING AS IKE IS BECOMING EXTRATROPICAL AS IT QUICKLY MOVES INTO THE OHIO VALLEY AND GREAT LAKES. THE DEEPENING SURFACE LOW PRESSURE SYSTEM IS CREATING A STRONG GRADIENT...AND ALSO MIXING DOWN STRONGER WINDS ALOFT TO THE SURFACE. IT WILL QUICKLY TRACK AWAY LATER THIS EVENING AND WINDS WILL LESSEN SOME THROUGH THE NIGHT. INZ017-018-023>027-032>034-OHZ002-004-005-015-016-024-025-142245- /O.NEW.KIWX.WI.Y.0008.080914T1800Z-080915T0000Z/ WHITLEY-ALLEN IN-MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT- BLACKFORD-JAY-FULTON OH-DEFIANCE-HENRY-PAULDING-PUTNAM-VAN WERT- ALLEN OH- INCLUDING THE CITIES OF...COLUMBIA CITY...SOUTH WHITLEY... FORT WAYNE...PERU...WABASH...NORTH MANCHESTER...HUNTINGTON... BLUFFTON...OSSIAN...DECATUR...BERNE...MARION...HARTFORD CITY... MONTPELIER...PORTLAND...WAUSEON...ARCHBOLD...DEFIANCE... NAPOLEON...PAULDING...ANTWERP...OTTAWA...PANDORA...VAN WERT... DELPHOS...LIMA 1035 AM EDT SUN SEP 14 2008 ...WIND ADVISORY IN EFFECT FROM 2 PM THIS AFTERNOON TO 8 PM EDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 2 PM THIS AFTERNOON TO 8 PM EDT THIS EVENING. WINDS SUSTAINED AROUND 30 TO 35 MPH WITH GUSTS AS HIGHS AS 45 TO 50 MPH WILL BE POSSIBLE FOR A SHORT DURATION THIS AFTERNOON AND EARLY EVENING AS IKE QUICKLY MOVES INTO THE OHIO VALLEY AND GREAT LAKES. THE DEEPENING SURFACE LOW PRESSURE SYSTEM IS CREATING A STRONG GRADIENT...AND ALSO MIXING DOWN STRONGER WINDS ALOFT TO THE SURFACE. IT WILL QUICKLY TRACK AWAY LATER THIS EVENING AND WINDS WILL LESSEN SOME THROUGH THE NIGHT. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ SCHOTT
1 follow-up statement
000 WWUS73 KIWX 142002 NPWIWX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 402 PM EDT SUN SEP 14 2008 ...WINDS WILL REMAIN GUSTY INTO TONIGHT... .THE LEFTOVERS OF IKE WILL CONTINUE TO PULL NORTHEAST THROUGH THE SOUTHERN GREAT LAKES THIS AFTERNOON INTO TONIGHT. THE WINDS WILL REMAIN MODERATE IN THE 20 TO 30 MPH RANGE INTO TONIGHT...WITH HIGHER GUSTS TOWARDS 40MPH. INZ017-018-023>027-032>034-OHZ002-004-005-015-016-024-025-142115- /O.CAN.KIWX.WI.Y.0008.000000T0000Z-080915T0000Z/ WHITLEY-ALLEN IN-MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT- BLACKFORD-JAY-FULTON OH-DEFIANCE-HENRY-PAULDING-PUTNAM-VAN WERT- ALLEN OH- INCLUDING THE CITIES OF...COLUMBIA CITY...SOUTH WHITLEY... FORT WAYNE...PERU...WABASH...NORTH MANCHESTER...HUNTINGTON... BLUFFTON...OSSIAN...DECATUR...BERNE...MARION...HARTFORD CITY... MONTPELIER...PORTLAND...WAUSEON...ARCHBOLD...DEFIANCE... NAPOLEON...PAULDING...ANTWERP...OTTAWA...PANDORA...VAN WERT... DELPHOS...LIMA 402 PM EDT SUN SEP 14 2008 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS CANCELLED THE WIND ADVISORY. LOCAL OBS FROM ACROSS THE REGION SHOW SUSTAINED WINDS OF 20 TO 30 MPH WITH GUSTS UPWARDS OF 40 MPH AS THE CENTER OF WHAT IS LEFT OF THE MAIN CIRCULATION OF IKE MOVES THROUGH THE REGION. A SHEARLINE WHERE THE WINDS SHIFT FROM THE SOUTH TO THE NORTH OR NORTHWEST IS MOVING ACROSS THE CENTER OF THE FORECAST AREA RIGHT NOW...AND WILL PUSH EAST OF THE LIMA AND DEFIANCE AREAS BY 8PM EDT. $$ SCHOTT
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this wind advisory went out at Sep 14, 6:50 AM EDT, 3 hours 45 minutes earlier.
Area forecast discussion, Sep 14, 6:50 AM EDT, 3 hours 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTHERN INDIANA
650 AM EDT SUN SEP 14 2008
.SHORT TERM...
DEEP UPPER LEVEL TROF MOVG EAST ACROSS THE PLAINS TODAY WILL
CONTINUE TO STEER REMNANTS OF HURRICANE IKE NE INTO OUR AREA.
TROPICAL SYSTEM WILL BECOME EXTRA-TROPICAL AND DEEPEN/INTENSIFY AS
IT MOVES NE ACROSS NRN INDIANA THIS AFTN AND THROUGH THE LWR
GRTLKS TO THE ST. LAWRENCE RIVER VLY TONIGHT. SEVERAL FACTORS
SUPPORT GOING HEAVY RAIN THREAT... PWAT OF 2-2.5...STRONG LOW LEVEL
MOISTURE CONV AS LOW APPROACHES.... STRONG UPR LVL DIV TO EAST OF
UPR TROF IN ENTRANCE REGION OF ULJ OVER UPR GRTLKS... ALL MOVE ACROSS
THE CWA TODAY. THUS...NO SGFNT CHANGE TO GOING CAT POPS...HEAVY
RAIN FCST AND FFA. WITH LOW EXPECTED TO TRACK NE ACROSS THE
CENTRAL PORTION OF CWA...A THREAT OF SVR WX EXISTS OVER SE PORTION
OF CWA TODAY. ALREADY STRONG SHEAR WILL INTENSIFY AS IKE REMNANTS
MOVE THROUGH CAUSING LOW LEVEL FLOW TO BACK. LIMITING FACTOR WILL
BE WK INSTABILITY/SMALL LAPSE RATES...BUT GIVEN STRONG SHEAR/WIND
FIELDS TODAY EVEN LOW TOPPED CELLS COULD PRODUCE DAMAGING WINDS OR
TORNADOES. RAINFALL SHOULD TAPER OFF ACROSS THE AREA TOWARD
EVENING AS LOW MOVES TO OUR NE. SOME WRAP AROUND SHOWERS STILL
LIKELY INTO THE EVENING AS SYNOPTIC PRECIP TRANSITIONS TO LAKE
EFFECT WITH DELTA TS INCRSG FROM 11C AT 00Z MON TO 16C AT 12Z
MON. LAKE EFFECT SHOWERS MAY PERSIST INTO MON MORNING PD BEFORE
LOWERING INVERSION BRINGS THEM TO AN END BY MIDDAY. WITH RIDGE
BUILDING INTO THE AREA MON NGT FAIR WX EXPECTED...HWVR WITH MOIST
GROUND CONDITIONS AND STRONG RADIATIONAL COOLING...THERE IS SOME
POTENTIAL FOR FOG DEVELOPMENT. HELD OFF ADDING TO FCST FOR NOW AS
MODELS ARE SUGGESTING LOW LEVELS MAY DRY OUT TOO MUCH FOR
WIDESPREAD FOG TO FORM.
&&
.LONG TERM...
TUESDAY THROUGH SATURDAY
RATHER BENIGN WEATHER EXPECTED THROUGH THE LONG TERM PERIOD AS A
CENTRAL CONUS RIDGE WILL SLOWLY SHIFT EAST IN RESPONSE TO A SLIGHTLY
PROGRESSIVE DIGGING PAC NW UPPER TROUGH. HAVE PREFERRED TO REMAIN
CLOSE TO DEEPER OFFERINGS OF THIS FEATURE...WHICH IS BEST PROGGED BY
THE 12Z ECMWF/00Z GEM/AND A FEW GEFS MEMBERS. THE REASON FOR THIS
DIRECTION IS THE INTENSITY OF THE UPPER LEVEL JET ON THE BACK SIDE
OF THE TROUGH...WHICH WOULD SUPPORT A PERIOD OF DIGGING AS THIS
SYSTEM LIFTS ENE. THIS WILL BASICALLY ALLOW A SLIGHTLY STRONGER
CENTRAL CONUS RIDGE/SLOWER EASTWARD PROGRESSION/AND RESIDUAL SFC
HIGH PRESSURE OVER THE REGION FOR SEVERAL DAYS.
HAVE LOWERED HIGHS A FEW DEGREES TUES PER UNSEASONABLY COOL H85
TEMPS PROGGED AT 5C...WHICH WITH DEEP MIXING WOULD ONLY SUPPORT
HIGHS IN THE UPPER 60S. ADDED SOIL MOISTURE IN THE NW HALF OF THE FA
WILL ONLY ACT TO PRECLUDE THE FORMATION OF SUPERADIABATS OFF THE
SURFACE...ALLOWING COOLER READINGS. GIVEN ABOVE CONCERNS AND
EXPECTATIONS PER ATMOSPHERIC EVOLUTION...HAVE CONTINUED WARMING
TREND INTO THE WEEK...OPTING FOR A THE SLOW SIDE OF THINGS.
EXPECTING TEMPS TO RISE TO AND ABOVE SEASONAL VALUES BY LATE WEEK.
UPPER LEVEL SUBSIDENT FLOW WILL SUPPORT MOSTLY SUNNY SKIES WITH
CLEAR NIGHTS. DRY NORTHERLY SFC FLOW WILL ALLOW DEWPOINTS TO FALL
INTO THE 40S/LOWER 50S SPURRING MODERATELY LARGE DIURNAL SWINGS IN
TEMPS FROM LOWS TO HIGHS. LIGHT WINDS AND INCREASED SOIL MOISTURE
FROM RECENT AND FORTHCOMING RAINS WILL ALLOW PATCHY MIFG AT NIGHT.
UPPER LEVEL TROUGH IS THEN EXPECTED TO EJECT INTO THE NORTHERN
PLAINS BY LATE WEEK...SUPPORTING A SFC REFLECTION OVER THE UPPER
MIDWEST. RETURN SOUTHERLY FLOW IS EXPECTED BY LATE WEEK LOCALLY. THE
NEXT CHANCE OF PRECIP WOULD LIKELY BE ASSOCIATED WITH THIS
SYSTEM...BUT TIMING/INTENSITY/AND TRACK ARE FAR FROM BEING RESOLVED
AT THIS TIME. CURRENT INDICATIONS SUGGEST A SAT-SUN ARRIVAL...AND
WILL DEFER ANY WX CHANGES TO FORECAST ISSUANCES.
OVERALL...EXPECT A DRY AND DELIGHTFUL WEEK...WITH TEMPS STARTING
BELOW NORMAL AND RISING TO AT OR ABOVE CLIMO BY THE END OF THE
PERIOD.
&&
.AVIATION...
RAIN WILL GRADUALLY INTENSIFY AT SBN THIS MORNING AS T.D. IKE MOVES
NE INTO INDIANA. BASED ON CONDITIONS UPSTREAM EXPECTING MVFR-IFR
CIGS/VSBYS WITH HEAVY RAIN AT THIS SITE. FWA WILL BE EAST OF THE LOW
TRACK AND THUS HAVE MORE SHOWERY WX 06Z NAM INDICATES STRONG WINDS
ALOFT WILL MIX DOWN TO SFC AT FWA TODAY BUT BELIEVE AMOUNT OF CLOUD
COVER MOVG IN WILL LIMIT MIXING SO STUCK WITH GUSTS TO 25KT THERE
FOR NOW. WK INSTABILITY COMBINED WITH STRONG FORCING MAY SUPPORT
SOME LOW TOPPED TSTMS VCNTY OF FWA. GIVEN WK INSTABILITY FCST EXPECT
STORMS WILL BE WIDELY SCATTERED SO CONTD WITH JUST A CB MENTION IN
TAFS. AS LOW MOVES NE OF THE AREA LATE THIS AFTN WRAP AROUND MVFR
STRATO CU WILL MOVE INTO THE AREA AND PERSIST THROUGH THE
NIGHT...WHILE WINDS SLOWLY DIMINISH AS LOW MOVES AWAY FROM THE AREA.
&&
.IWX WATCHES/WARNINGS/ADVISORIES...
IN...FLOOD WATCH THROUGH THIS EVENING FOR INZ003>009-012>018-020-
022>024.
MI...FLOOD WATCH THROUGH THIS EVENING FOR MIZ077>081.
OH...FLOOD WATCH THROUGH THIS EVENING FOR OHZ001-002-004-005.
LM...SMALL CRAFT ADVISORY FROM 2 PM THIS AFTERNOON TO 2 AM EDT
TUESDAY FOR LMZ043-046.
&&
SHORT TERM/AVIATION...JT
LONG TERM...CHAMBERLAINHazardous weather outlook, Sep 14, 4:34 AM EDT, 6 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTHERN INDIANA 434 AM EDT SUN SEP 14 2008 INZ004>009-012>018-020-022>027-032>034-MIZ078>081-OHZ001-002-004-005- 015-016-024-025-150845- ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE-PULASKI- MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN-MIAMI- WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-CASS MI- ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE-HENRY- PAULDING-PUTNAM-VAN WERT-ALLEN OH- INCLUDING THE CITIES OF...SOUTH BEND...MISHAWAKA...ELKHART... GOSHEN...LAGRANGE...TOPEKA...ANGOLA...KENDALLVILLE...LIGONIER... AUBURN...GARRETT...KNOX...NORTH JUDSON...WINAMAC...FRANCESVILLE... PLYMOUTH...BREMEN...ROCHESTER...WARSAW...WINONA LAKE... COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE...MONTICELLO... BROOKSTON...LOGANSPORT...PERU...WABASH...NORTH MANCHESTER... HUNTINGTON...BLUFFTON...OSSIAN...DECATUR...BERNE...MARION... HARTFORD CITY...MONTPELIER...PORTLAND...DOWAGIAC...CASSOPOLIS... STURGIS...THREE RIVERS...COLDWATER...HILLSDALE...BRYAN...WAUSEON... ARCHBOLD...DEFIANCE...NAPOLEON...PAULDING...ANTWERP...OTTAWA... PANDORA...VAN WERT...DELPHOS...LIMA 434 AM EDT SUN SEP 14 2008 /334 AM CDT SUN SEP 14 2008/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO... SOUTHWEST LOWER MICHIGAN AND NORTHERN INDIANA. .DAY ONE...TODAY AND TONIGHT HEAVY RAIN AND FLOODING IS EXPECTED TODAY...ESPECIALLY OVER NORTHWEST PORTIONS OF THE AREA. SCATTERED THUNDERSTORMS ARE EXPECTED SOUTHEAST OF A LOGANSPORT TO HILLSDALE LINE TODAY. SEVERE STORMS WITH DAMAGING WINDS OR EVEN A BRIEF TORNADO ARE ALSO POSSIBLE. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY RIVER FLOODING IS LIKELY OVER PORTIONS OF THE AREA DUE TO THE VERY HEAVY RAINFALL THIS WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TODAY. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX INZ003-LMZ043-046-MIZ077-150845- LA PORTE-NEW BUFFALO MI TO ST JOSEPH MI- MICHIGAN CITY IN TO NEW BUFFALO MI-BERRIEN- INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...NILES... BENTON HARBOR...ST. JOSEPH...BUCHANAN 434 AM EDT SUN SEP 14 2008 /334 AM CDT SUN SEP 14 2008/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN INDIANA... SOUTHWEST LOWER MICHIGAN AND EXTREME SOUTHEASTERN LAKE MICHIGAN. .DAY ONE...TODAY AND TONIGHT HEAVY RAIN TODAY WILL CONTINUE TO CAUSE FLOODING PROBLEMS. A SMALL CRAFT ADVISORY IS IN EFFECT FOR NEARSHORE WATERS OF SOUTHEAST LAKE MICHIGAN AND THERE IS AN INCREASED RISK OF RIP CURRENTS ALONG THE SHORELINE. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY RIVER FLOODING DUE TO THE VERY HEAVY RAINFALL THIS WEEKEND IS LIKELY. A SMALL CRAFT ADVISORY REMAINS IN EFFECT THROUGH LATE MONDAY NIGHT ALONG WITH THE INCREASED RISK OF RIP CURRENTS. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE REQUESTED TO REPORT HEAVY RAINFALL AND FLOODING. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX
The office that day
Everything else NWS Northern Indiana issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 13, 11:56 PM EDT | Areal Flood Warning | IWX | Elkhart, LaPorte, Saint Joseph, Starke | 6 hr |
| Sep 14, 4:21 AM EDT | Small Craft Advisory | IWX | 42 hr | |
| Sep 14, 4:22 AM EDT | Lakeshore Flood Statement | IWX | 49 hr | |
| Sep 14, 9:46 AM EDT | Gale Warning | IWX | 12 hr | |
| Sep 14, 11:40 AM EDT | Areal Flood Warning | IWX | LaPorte, Saint Joseph | 24 hr |
| Sep 14, 12:21 PM EDT | River Flood Warning | IWX | Elkhart | 9 days |
| Sep 14, 12:21 PM EDT | River Flood Warning | IWX | Elkhart | 5 days |
| Sep 14, 12:21 PM EDT | River Flood Warning | IWX | Elkhart, Saint Joseph | 46 hr |
| Sep 14, 12:21 PM EDT | River Flood Warning | IWX | Elkhart, Saint Joseph | 7 days |
| Sep 14, 12:21 PM EDT | River Flood Warning | IWX | Elkhart, Saint Joseph | 3 days |
| Sep 14, 1:29 PM EDT | Areal Flood Warning | IWX | Marshall, Starke | 6 hr |
| Sep 14, 1:33 PM EDT | Areal Flood Warning | IWX | Elkhart, LaGrange | 6 hr |
| Sep 14, 5:56 PM EDT | High Wind Warning | IWX | Adams, Allen, Jay | 77 min |
Nearby
Wind Advisories in Indiana, 2008Wind Advisories in Ohio, 2008Every wind advisory in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.